Nebraska, 2004

Hail in Nebraska, July 4, 2004

July 4, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 4, 2:00 PM CST, 9 hours 15 minutes earlier.

Area forecast discussion, Jul 4, 2:00 PM CST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SUN JUL 4 2004

.DISCUSSION...
THUNDERSTORMS REMAIN MAIN WEATHER CHALLENGE...FIRST TIMING/COVERAGE
THIS EVENING/OVERNIGHT...STRENGTH AND HOW THEY WL AFFECT TEMPS ON
MONDAY...HOW TO HANDLE POTENTIAL WARM ADVCTN REGIME IN NWRLY UPR
FLOW MIDWEEK AND THEN FINALLY A STRONGER UPR TROF/FRONT LATE IN FCST
PD.

SHORT TERM...SVRL POSSIBLE SCENARIOS SETTING UP WHICH WL PROBABLY
BRING A LTL MORE WDSPREAD CONVECTION TO CWA TNGT THAN EARLIER
THOUGHT. FIRST....IS A CONTD SWD DVLPMENT ALONG CDFNT PUSHING TWD
NERN NEBRASKA/NWRN IA AS BOUNDARY IS MOVING INTO AN INSTABILITY
AXIS. THIS ACTIVITY COULD JOIN UP WITH WRN HIGH PLAINS TSTMS DVLPG
ACRS NWRN NEBRASKA/SWRN SD IN UPSLOPE FLOW WHICH WERE AIDED BY A
DECENT UPR TROF.  EVEN IF THE ACTIVITY OVR SWRN MN/SERN SD DOESNT
DVLP SSW INTO NCNTRL NEBR CU FIELD...ACTIVITY THAT DVLPS WRN
NEBR/SWRN SD WL PRBLY MOV ACRS STATE OVERNIGHT FED BY LOW LVL THETA
E ADVCTN AS WNDS FM SFC TO 850 MB TURN SELY.  HOWEVER... THAT INFLOW
AND THETA E ADVCTN IS SOMEWHAT WEAK OR DISJOINTED OVR ERN NEBR SO
WONT SPREAD LIKELY POPS TOO FAR SEWD. FINALLY OTHER CONVECTION
COULD DVLP VCNTY SERN NEBR LATE TNGT AS OLD OUTFLOW BOUNDARY THAT
HAS PUSHED S OF STATE ATTEMPTS TO LIFT N AS SSE FLOW DVLPS.  THAT
MAY TAKE UNTIL CLOSER TO MORNING WITH ANY OF THAT ACTIVITY POSSIBLY
MERGING WITH A SEWD DROPG MCS.  NEEDLESS TO SAY BOOSTED ALL POPS
TNGT BUT LMTD LIKELY TO WCNTRL/NWRN ZONES CLOSEST TO EITHER FROPA
EARLY THIS EVENING OR TO HIGH PLAINS CONVECTION. SOME FLOODING PSBL
NERN NEBR TNGT INTO MON AS FLOOD INDICES WERE LOW...BUT FELT AREA
WAS SMALL ENOUGH AND CONFIDENCE LOW ENOUGH NOT TO ISSUE A FLOOD
WATCH ATTM. AIRMASS NCNTRL/NWRN NEBR STILL SOMEWHAT DRY SO A COLD
POOL COULD DVLP SIMILAR TO YDA WITH ACTIVITY WHICH COULD DROP LOWS
TWD OR EVEN BELOW COOLER NGM AND LOWERED.

MONDAY REMAINS COMPLICATED BY RESIDUAL CLOUDS/MORNING CONVECTION.
THIS COULD LIMIT NOT ONLY TEMPERATURES BUT STRENGTH OF AFTN TSTMS.
IF ETA/GFS ARE CORRECT IN BRINGING A MCV TYPE VORT MAX INTO SERN
NEBR BY MIDDAY...SHOWERS/TSTMS AND CLOUDS COULD BE AS WIDESPREAD
EARLY AS LATER IN THE DAY WITH A PSBL LOWER CHC OF SEVERE WEATHER IN
THE AFTN/EVENING. HOWEVER...A RATHER VIGOROUS UPR TROF IS FCST TO
REMAIN TO OUR NW AT 18Z SO CONTD HIGH POPS INTO LATE EVENING HOURS
W/SOME RISK OF SEVERE. DID INCREASE MORNING POPS SOME AND TRIMMED
BACK TEMPS N A DEG OR TWO.  ADJUSTED MON NIGHT TO REFLECT AN
APPARENT HIGHER PCPN PROBABILITY BFR 06Z...SPCLY WRN ZONES...AND
ALSO ADDED A SLIGHT CHC OF SHOWERS NERN ZONES TUE CLOSE TO AN
UNSEASONABLY COOL UPR TROF THAT WILL BE PASSING JUST TO OUR NE.

AS THAT TROF PASSES SEVERAL DAYS OF WARM ADVCTN SPREAD ACRS PLAINS
AS AN UPR RIDGE BUILDS AHEAD OF YET ANOTHER UPR TROF. ETA IS QUITE
BULLISH IN DVLPG QPF IN ISENTROPIC UPGLIDE LATE TUE NIGHT THRU
MIDDAY WED. EVEN GFS DVLPD A LTL INCREASE IN MOISTURE CNTRL NEBR
WITH THIS LIFT...BUT NO QPF.  DECIDED TO INCREASE CLOUD GRIDS A LTL
BECAUSE OF THE WARM ADVCTN BUT WL WAIT FOR A LITTLE MORE CONTINUITY
IN QPF FCSTS BEFORE ADDING PCPN THEN.  THE CLOUDS COULD LIMIT THE
WARMUP ON WED SO DIDNT INCREASE HIGHS THEN.  06Z GFS AND LATEST
OPERATIONAL ECMWF SUPPORTED A WARMER SOLUTION MOST ZONES ON THU AND
BUMPED TO MEX NUMBERS OR A LTL HIGHER. 12Z GFS BACKED OFF SOMEWHAT
AND THIS WL HAVE TO BE WATCHED.

A SIMILAR SOLUTION REMAINED BTWN 06Z/12Z GFS AND ECMWF WITH NEXT
UPR TROF AND FRONT DROPPING INTO CWA LATER FRI INTO SAT.  INCREASED
POPS DURING THAT TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

CHERMOK
Hazardous weather outlook, Jul 4, 4:45 PM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 PM CDT SUN JUL 4 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
545 PM CDT SUN JUL 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS THE
AREA.  THERE IS A CONTINUED CHANCE OF DAMAGING WINDS AND LARGE
HAIL ON MONDAY AFTERNOON. THE PRIMARY HAZARDS APPEAR TO BE DAMAGING
WINDS AND LARGE HAIL. A COLD FRONT OVER SOUTHER SOUTH DAKOTA WILL
SLOWLY MOVE SOUTHWARD WHERE SOME SEVERE STORMS MAY DEVELOP.  IN
ADDITION AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE AREA
TONIGHT AND MONDAY IS EXPECTED TO BRING SEVERAL WAVES OF SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE ALSO
POSSIBLE ACROSS THE REGION MONDAY NIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE NORTH ON FRIDAY.
THERE IS A BETTER CHANCE OF STORMS ON SATURDAY ACROSS THE AREA.  AT
THIS TIME IT IS UNCERTAIN WHETHER THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND MONDAY.

SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boone

When
July 4, 11:15 PM CST
Where
Boone County, Primrose
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.633, -98.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417118.